lantus star pen insulin can, can blood sugars go up, my mom's is up to 400 on new insulin

Lakeland
By Lakeland Latest Reply 2014-10-15 16:22:35 -0500
Started 2014-10-14 18:42:20 -0500

mom can't figure things out, they took her off her pills & put her on insulin & her numbers are in the 400's. can certain insulins cause BS to go up?


3 replies

Glucerna
Glucerna 2014-10-15 16:22:35 -0500 Report

What guidelines did the doctor give your mom for taking insulin? Perhaps you can go with her to the next doctor's appointment to ask questions and be able to help her implement the plan he suggests? ~Lynn @Glucerna

jayabee52
jayabee52 2014-10-14 21:29:47 -0500 Report

Howdy Diane
I agree with Al and his answer was spot on. One consideration I might add is what other medications is your mom on? Some medications can raise one's BG levels. That perhaps needs to be examined as well

I also think that if your mom is not seen by an endo, perhaps she should be. Especially since her insulin is new and she is having suck high BG levels.

Praying better health for you and your mom

James

jigsaw
jigsaw 2014-10-14 21:24:05 -0500 Report

Not typically. Assuming that she is doing the basics properly, such as good diet, and exercise, if possible, then there are a few other possible causes. She may need a higher dose of insulin, or she may need a different type of insulin. There is fast acting, intermediate, and long lasting insulins. Sometimes a doctor will recommend a combination. whatever the cause, I would definitely have a serious talk with her doctor! It is simply not acceptable to have blood sugar that high. In most situations, high blood glucose is correctable. If her doctor cannot help, then maybe it's time for another doctor ! Just a few of My thoughts, and possibilities

Next Discussion: Back on track »